Drought, Cheyenne County
- When
- January 1, 12:00 AM MST to January 31, 11:59 PM MST
- Where
- Cheyenne County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.828, -102.603 (the zone’s center; the record gives no point)
Drought conditions continue in Cheyenne County with the area rated in D2 (Severe) Drought. 50 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Drought conditions continue in Cheyenne County with the area rated in D2 (Severe) Drought. Precipitation during the month of January ranged from 0.30 to 0.50 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Dec 31, 11:02 PM MST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1102 PM MST TUE DEC 31 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 138 PM MST TUE DEC 31 2013 UPPER DISTURBANCE AND COLD FRONT MOVE INTO THE AREA FROM THE NORTH/NORTHWEST AFTER MIDNIGHT. MOISTURE BELOW 700 MB ARRIVES ACROSS THE NORTHERN 1/3 OR SO OF THE AREA BY 12Z WITH MID AND UPPER CLOUDINESS OVERSPREADING THE AREA AROUND/SHORTLY AFTER MIDNIGHT. GIVEN THE LACK OF LOW LEVEL MOISTURE TONIGHT PRECIPITATION CHANCES WILL BE CONFINED TO THE NORTHERN 1/2-1/3 OF THE AREA AND THIS MAY BE OVERDONE A BIT. FOR WEDNESDAY UPPER WAVE CONTINUES TO SLIDE SOUTH THROUGH 18Z BEFORE BETTER 850-500 MOISTURE MOVES EAST/SOUTHEAST OUT OF THE AREA. SOME LINGERING MOISTURE REMAINS ACROSS THE FAR NORTHWEST PORTION OF THE AREA. BEST CHANCE AT SOME LIGHT SNOW APPEARS TO BE IN THE MID MORNING TO EARLY AFTERNOON HOURS. TOTAL ACCUMULATIONS WILL RANGE ANYWHERE FROM A HALF INCH TO INCH AND A HALF. HOWEVER...MODELS SHOW DIFFERING SCENARIOS ON HOW THIS SYSTEM MOVES THROUGH AND QPF AMOUNTS DIFFER...SO NOT THE GREATEST CONFIDENCE PRESENTLY. MAY ALSO SEE SOME BLOWING SNOW FOR PARTS OF THE AREA GIVEN EXPECTED LIGHT SNOW AND GUSTY NORTH WINDS. WILL HOLD OFF ON MENTION GIVEN LESS THEN IDEAL CONFIDENCE IN HOW THIS EVENT MAY OR MAY NOT DEVELOP. LOW TEMPERATURES TONIGHT MID TEENS TO AROUND 20 FROM TRENTON TO GOVE AND POINTS EAST AND OVER WESTERN CHEYENNE COUNTY CO...LOW TO MID 20S ELSEWHERE. HIGH TEMPERATURES WEDNESDAY AROUND 30 FAR EAST WITH LOW TO PERHAPS MID 30S CENTRAL AND WEST. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 138 PM MST TUE DEC 31 2013 WEDNESDAY NIGHT...WEAK DIFFERENTIAL CYCLONIC VORTICITY ADVECTION WILL CONTINUE THROUGH 06Z...MAINLY OVER THE EASTERN HALF OF THE FORECAST AREA. AS SHORTWAVE TROUGH CONTINUES TO MOVE EAST AFTER 06Z...SUBSIDENCE WILL DEVELOP. SKIES WILL CLEAR AND LOW TEMPERATURES WILL DROP BEFORE WARM AIR ADVECTION BEGINS. LOWERED TEMPERATURES EAST OF HIGHWAY 83 ABOUT FIVE DEGREES WHERE TEMPERATURES WILL BE THE COLDEST. THURSDAY THROUGH FRIDAY...DRY NORTHWEST FLOW AT 500 MB WILL REESTABLISH THURSDAY. A WEAK SHORTWAVE TROUGH WILL MOVE WITH THE FLOW ACROSS THE HIGH PLAINS THURSDAY NIGHT...BUT THE AIR MASS WILL BE TOO DRY TO GENERATE ANY PRECIPITATION. WARM AIR ADVECTION WILL ALSO BEGIN THURSDAY...AND STRENGTHEN FRIDAY. 850 MB TEMPERATURES ARE PROGGED TO BE AROUND 3 DEGREES CELSIUS THURSDAY AFTERNOON... AND AROUND 10 DEGREES CELSIUS BY FRIDAY AFTERNOON. LOOKING AT THE 850 MB ANALYSIS THIS MORNING...10 DEGREES CELSIUS MAY BE OPTIMISTIC. WITH DOWNSLOPE WINDS...THOUGH...FRIDAY DEFINITELY LOOKS UNSEASONABLY MILD. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE FLOW ALOFT WILL BECOME MORE CYCLONIC FRIDAY NIGHT. A SERIES OF SHORTWAVE TROUGHS WILL MOVE OVER THE FORECAST AREA SATURDAY AND SATURDAY NIGHT. GFS HAS BECOME MORE AGGRESSIVE WITH PRECIPITATION CHANCES SATURDAY GIVEN INCREASING FRONTOGENESIS AND MID LEVEL DYNAMICS. THE ECMWF KEEPS MOST MOISTURE TO THE WEST OF AREA...BUT ENOUGH WORKS ITS WAY INTO WESTERN KANSAS. COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY BRINGING GUSTY WINDS AND AN APPROXIMATE 20 DEGREE TEMPERATURE DROP. THIS SYSTEM WILL BE SIMILAR TO THE ONE THAT IS FORECAST FOR WEDNESDAY...THOUGH UPWARD VERTICAL MOTION WILL LAST LONGER DURING THIS PERIOD. GOOD MOISTURE AGAIN WILL BE LACKING...BUT THE POTENTIAL IS THERE FOR 1-2 INCHES OF SNOW...WITH THE BEST CHANCE ALONG AND WEST OF THE KANSAS/COLORADO BORDER. SUNDAY AND SUNDAY NIGHT...SUBSIDENCE AGAIN DEVELOPS BEHIND THE DEPARTING SHORTWAVE TROUGH. AS SURFACE HIGH NOSES INTO THE CENTRAL PLAINS...SURFACE WINDS WILL BE NORTHEAST...NOT A GOOD DIRECTION FOR WARMING. MONDAY THROUGH TUESDAY...THE GFS IS DEPICTING LIGHT PRECIPITATION WITH FRONTOGENESIS MONDAY AFTERNOON...BUT MID LAYER Q VECTORS ARE NOT SUPPORTIVE OF LIFT. ADDED TO THIS...MOISTURE WILL AGAIN BE LIMITED. THE NEW ECMWF IS NOT IMPRESSIVE. THEREFORE WILL GO WITH A DRY FORECAST MONDAY AND TUESDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1058 PM MST TUE DEC 31 2013 CONDITIONS WILL START OUT VFR WITH LIGHT AND VARIABLE WINDS TURNING NORTH AND BECOMING GUSTY BETWEEN 11Z-13Z AT GLD AND MCK AS A COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS THE REGION. LIGHT SNOW WILL DEVELOP BETWEEN 13-15Z WITH A TRANSITION TO MVFR CONDITIONS AND A POSSIBILITY OF OCCASIONALLY IFR CONDITIONS. AREAS OF LIGHT SNOW WILL TAPER OFF AND COME TO AN END BETWEEN 21-23Z WITH A TRANSITION THROUGH MVFR AND VFR BY LATE IN THE TAF PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DDT LONG TERM...MENTZER AVIATION...LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 433 AM MST TUE DEC 31 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011400- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 433 AM MST TUE DEC 31 2013 /533 AM CST TUE DEC 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LIGHT SNOW WILL BE POSSIBLE ACROSS THE TRI STATE AREA EARLY WEDNESDAY MORNING. ANY ACCUMULATIONS WILL BE VERY LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507246.